Saw my Neurologist today and we figured out what to do. But… is it going to work?
I am dropping the Depakote ER to begin using Oxcarbazepine. There’s a “procedure” of getting onto new medication (for seizures). It takes time. It will take the month to get completely on this new one.
The side effects seem very similar to what other seizure medications I have taken.
Contacted the Neurologist’s Office to find out the information about changing medications. The office called me back and told me to come in to get a blood test. This test is going to find out how the current medication levels are. I informed them that I’ve been raising/lowering my own medications (DO NOT do this) to get myself feeling better and more comfortable.
Anyway, I’m feeling better now and the blood test came out “fine”. The office told me to just stay where I’m at with my medication. Just only do what needs to be done to stay alive (maybe not THOSE words) and DO NOT change any more medication levels. If I have problems, then give them a call.
My next appointment is later in January.
At this point in time, I’m feeling somewhat better than days before (in my head). My right arm/hand isn’t any better. Still shakes like crazy. Ugh…
So, I’m going through this medication change and it’s “not quite” what I wanted. Taking awhile, and it was… well… a mistake.
Here’s the ordeal: Originally, I was going forth with getting on a new medication BEFORE reducing and getting off the old. I know this a strange way of changing meds, but this is how I’ve done it for seizure medication for decades. I have not been off of all my meds before getting the replacement.
Anyhow, this process has turned to be difficult this time. It’s just a lot of medication to be on. So, the process of getting off Depakote ER and onto a larger amount of Lamotrigine is quite the process. Here’s what I can say…
“With me being on such a high dosage of Depakote ER for as long as I have, reducing it heavily is outstanding.”
…or something like that. I’ve been too afraid to get completely off Depakote ER based upon the fact that I also take this for the additional reason of my mood. I have read that the least amount taken for this mood is extremely lower than the amounts that I have ever taken. Okay… The additional side-effects of this Depakote ER (that I’ve had it for 10 years) is: dramatic feelings & increased tremor. There are other side-effects, but these have affected me the most (in my opinion).
Right now, I’m taking MUCH less of the Depakote ER than ever before. Oh, man… I feeling ~so~ much better. This was not an easy task. The dramatic feelings I have are being controlled by the Depakote ER., This is the reason for my feeling to not get completely off. Ugh…
Okay… the dosage of Lamictal I have been taking for years has been okay. But I HAVE taken a higher dosage of it and it has has caused me to have REAL problems of uncontrollable twitching of my eye bulbs. WOAH!
This is the day when that happened…
SO… what is next? Well… I need to contact my Neurologist again soon and see what we can do with all these medications.
Okay. So, I went ahead and I went forth the effort to get on a new medication. I’m trying the choice…
…raising one…lowering to removal another…
(choosing which one comes first)
So, what happens? Just a mess. First of all, this Lamictal hasn’t been a problem at all, until I ~slowly~ raise it. Also, the Depakote ER is lowered slowly.
The problem that I forgot I had. I take Depakote ER for BOTH seizures & bipolar. The Lamictal I take is ONLY good for seizures, but it also makes Depakote ER work better. So, this getting off the Depakote ER can be a problem. Earlier in my life, I found that I actually need both reasons. So…. Lamictal (by itself) doesn’t do what I need.
No. I’ll have to hear and think about about all the other choices.
I saw my most-recent Neurologist again. Talked with her about that new Briviact medicine. Told the story about that price (and so forth) and I’m not going to take that one.
“What else we got?”
She named some meds that I’ve never heard about. We talk about this Lamictal that I’m already on. I’ve never really felt too many side-effects from that. With the increase of Lamictal and complete removal of the Depakote ER, that is the way we’re going. I believe this would be the best.
Being on only 500mg of Depakote ER has changed things for the better. Clearer thinking! Getting words out of my mouth seems to better too. It’ll take a few weeks to go to 250mg and then get completely off Depakote AFTER increasing the Lamictal first.
We’ll have to see how all this changes within me. I think it can only be better. I feel great right now being on less of the Depakote. It’ll be the best what I’m completely off. The Lamictal I’ve taken has not been any problem. We’ll have to wait and see how all this goes.